MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / XCELA; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / XCELA; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965251050
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although it has been stated that the used sheath will be returned to angiodynamics, it has not yet arrived for evaluation.Upon receipt of the sample, and completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported, during a picc placement procedure, both wings of a peel-away sheath detached.The sheath did not migrate and was able to be removed without complications.The used device will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The august 2017 angiodynamics complaint report was reviewed for the xcela pasv picc product family and the failure mode "sheath handle detached - both." no adverse trend was identified.The sheath which is the subject of the event report is a purchased component for angiodynamics.Although the device was not returned for evaluation, a previous supplier corrective action report (scar) provided to the supplier, greatbatch medical ltd for a similar event stated that the likely root cause of this failure mode would be due to improper tube placement during molding.Greatbatch has initiated a capa to further investigate handle detachment issues.Angio dynamics incoming inspection of the sheaths includes a visual aql to verify that the sheath tubing is undamaged, is free of defects, meets dimensional specification, and that it properly breaks at the hub an separates into two complete pieces when the wings are pulled apart.((b)(4)).

Brand Name
ANGIODYNAMICS / XCELA
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6590181
Report Number1317056-2017-00041
Device Sequence Number978606
Product Code LJS
UDI-Device IdentifierH965251050
UDI-PublicH965251050
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K070002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue NumberH965251050
Device Lot Number5083479
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer05/16/2017
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1